Alert archive / Oklahoma / Freeze Warnings in 2018
Freeze Warning 9, NWS Tulsa, OK
NWS Tulsa, OK issued this freeze warning at Oct 20, 2018, 3:57 PM CDT for 6 counties in Oklahoma; 4 counties in Arkansas. It took effect at Oct 21, 2018, 3:00 AM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 20, 2018, 3:57 PM CDT (20:57 UTC)
- In effect from
- Oct 21, 2018, 3:00 AM CDT
- Expired
- Oct 21, 2018, 8:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Tulsa, OK
Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Craig County, OK, Delaware County, OK, Nowata County, OK, Ottawa County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 84 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.0 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1826 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -149 m²/s²
- 0-3 km storm-relative helicity
- -66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
827 WWUS74 KTSA 202057 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 357 PM CDT Sat Oct 20 2018 ARZ001-002-010-011-OKZ055>058-063-069-210500- /O.UPG.KTSA.FR.Y.0001.181021T0800Z-181021T1300Z/ /O.NEW.KTSA.FZ.W.0009.181021T0800Z-181021T1300Z/ Benton-Carroll-Washington AR-Madison-Washington OK-Nowata-Craig- Ottawa-Delaware-Adair- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Bartlesville, Nowata, Vinita, Miami, Grove, Jay, and Stilwell 357 PM CDT Sat Oct 20 2018 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CDT SUNDAY... The National Weather Service in Tulsa has issued a Freeze Warning, which is in effect from 3 AM to 8 AM CDT Sunday. The Frost Advisory is no longer in effect. * TEMPERATURE...Temperatures will fall below 32 degrees for at least an hour. Some locations may drop into the upper 20s. * Impacts...Tender vegetation will likely freeze without proper covering. PRECAUTIONARY/PREPAREDNESS ACTIONS... Cover outdoor plants or bring them indoors Saturday night. && $$ ARZ019-020-OKZ060-067-210500- /O.EXA.KTSA.FR.Y.0001.181021T0800Z-181021T1300Z/ Crawford-Franklin-Tulsa-Wagoner- Including the cities of Van Buren, Ozark, Charleston, Tulsa, and Wagoner 357 PM CDT Sat Oct 20 2018 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT SUNDAY... The National Weather Service in Tulsa has issued a Frost Advisory, which is in effect from 3 AM to 8 AM CDT Sunday. * TEMPERATURE...Temperatures will fall into the lower to mid 30s by Sunday morning. * Impacts...Sensitive outdoor plants may be killed if left unprotected from the cold. PRECAUTIONARY/PREPARED Cover outdoor plants or bring them indoors Saturday night. && $$ OKZ054-061-062-068-210500- /O.CON.KTSA.FR.Y.0001.181021T0800Z-181021T1300Z/ Osage-Rogers-Mayes-Cherokee- Including the cities of Pawhuska, Claremore, Pryor, and Tahlequah 357 PM CDT Sat Oct 20 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT SUNDAY... * TEMPERATURE...Temperatures will fall into the lower to mid 30s by Sunday morning. * Impacts...Sensitive outdoor plants may be killed if left unprotected from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... Cover outdoor plants or bring them indoors Saturday night. && $$
2 follow-up statements
458 WWUS74 KTSA 210226 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 926 PM CDT Sat Oct 20 2018 ARZ001-002-010-011-OKZ055>058-063-069-211300- /O.CON.KTSA.FZ.W.0009.181021T0800Z-181021T1300Z/ Benton-Carroll-Washington AR-Madison-Washington OK-Nowata-Craig- Ottawa-Delaware-Adair- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Bartlesville, Nowata, Vinita, Miami, Grove, Jay, and Stilwell 926 PM CDT Sat Oct 20 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT SUNDAY... * TEMPERATURE...Temperatures just below freezing are forecast with some valley locations may be dropping into the upper 20s. * Impacts...Tender vegetation will likely freeze without proper covering. PRECAUTIONARY/PREPAREDNESS ACTIONS... Cover outdoor plants or bring them indoors Saturday night. && $$ ARZ019-020-OKZ054-060>062-067-068-211300- /O.CON.KTSA.FR.Y.0001.181021T0800Z-181021T1300Z/ Crawford-Franklin-Osage-Tulsa-Rogers-Mayes-Wagoner-Cherokee- Including the cities of Van Buren, Ozark, Charleston, Pawhuska, Tulsa, Claremore, Pryor, Wagoner, and Tahlequah 926 PM CDT Sat Oct 20 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT SUNDAY... * TEMPERATURE...Temperatures are forecast to fall into the lower to mid 30s by Sunday morning. * Impacts...Sensitive outdoor plants may be killed if left unprotected from the cold. PRECAUTIONARY/PREPARED Cover outdoor plants or bring them indoors Saturday night. && $$
043 WWUS74 KTSA 211253 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 753 AM CDT Sun Oct 21 2018 ARZ001-002-010-011-OKZ055>058-063-069-211400- /O.EXP.KTSA.FZ.W.0009.000000T0000Z-181021T1300Z/ Benton-Carroll-Washington AR-Madison-Washington OK-Nowata-Craig- Ottawa-Delaware-Adair- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Bartlesville, Nowata, Vinita, Miami, Grove, Jay, and Stilwell 753 AM CDT Sun Oct 21 2018 ...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING... Temperatures have warmed sufficiently across the area this morning, therefore the freeze warning will be allowed to expire. $$ ARZ019-020-OKZ054-060>062-067-068-211400- /O.EXP.KTSA.FR.Y.0001.000000T0000Z-181021T1300Z/ Crawford-Franklin-Osage-Tulsa-Rogers-Mayes-Wagoner-Cherokee- Including the cities of Van Buren, Ozark, Charleston, Pawhuska, Tulsa, Claremore, Pryor, Wagoner, and Tahlequah 753 AM CDT Sun Oct 21 2018 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... Temperatures have warmed sufficiently across the area this morning, therefore the frost advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this freeze warning went out at Oct 20, 3:49 PM CDT, 8 minutes earlier.
Area forecast discussion, Oct 20, 3:49 PM CDT, 8 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
349 PM CDT Sat Oct 20 2018
.DISCUSSION...
Surface high pressure will settle across the center of the country
overnight as a shortwave digging across the Great Lakes begins to
lift out. Meanwhile a surface low off the California coast will
open up and move east into the High Plains on Wednesday. These two
features make up the most challenge for this forecast with how
cold temperatures will drop overnight and how quick the
precipitation will move through on Wednesday.
Expect very good radiational cooling to occur overnight as light
winds and clear sky accompany the surface ridge axis dropping
southeast into the Ozarks. Guidance shows lows overnight dipping
into the upper 20s for a few spots across far northeast Oklahoma
and northwest Arkansas. Have went ahead and issued a freeze
warning for those areas expecting to see at least an hour of
freezing temperatures with an expansion of the current frost
advisory southward into Green Country, mainly for the outlying
areas of Tulsa and Wagner counties. Temperatures should warm
quickly Sunday morning with all areas out of frost/freeze danger
by mid morning. Expect a cool start to the new week with highs
mostly in the lower to mid 60s. Another weak front will push into
the area on Tuesday and work to keep temperatures just below
average before a storm system arrives on Wednesday from the west.
Expect a cooler day with an increase in clouds early. Scattered
showers should move into eastern Oklahoma by afternoon Wednesday
with minimal instability keeping the thunder threat low. As it
moves east, the system will have more limited moisture to work
with so have maintained chance POPs with highest values across
northeast Oklahoma then lower values for west-central Arkansas
before ending overnight Wednesday. Southerly flow will quickly
return on the back side of the system with a surface trough
already developing along the lee of the rockies by Thursday. This
will help the week end on a warming trend with dry northwest flow
aloft keeping us dry.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 36 62 44 66 / 0 0 0 0
FSM 40 61 41 66 / 0 0 0 0
MLC 40 63 43 63 / 0 0 0 0
BVO 34 62 42 67 / 0 0 0 0
FYV 35 60 40 64 / 0 0 0 0
BYV 32 60 39 65 / 0 0 0 0
MKO 39 62 43 65 / 0 0 0 0
MIO 32 60 42 65 / 0 0 0 0
F10 38 64 42 66 / 0 0 0 0
HHW 42 62 42 62 / 0 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Frost Advisory from 3 AM to 8 AM CDT Sunday for OKZ054-060>062-
067-068.
Freeze Warning from 3 AM to 8 AM CDT Sunday for OKZ055>058-063-
069.
AR...Frost Advisory from 3 AM to 8 AM CDT Sunday for ARZ019-020.
Freeze Warning from 3 AM to 8 AM CDT Sunday for ARZ001-002-010-
011.
&&
LONG TERM....24Hazardous weather outlook, Oct 20, 12:35 PM CDT, 3 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1235 PM CDT Sat Oct 20 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-211000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1235 PM CDT Sat Oct 20 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. No hazardous weather is expected through tonight. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY through FRIDAY...No Hazards. EXTENDED DISCUSSION... Dry and mild weather is expected through early next week. The next chance of rain will arrive Tuesday night into Wednesday. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 11:32 PM CDT | Dense Fog Advisory | TSA | Adair, Cherokee, Craig, Creek, Delaware, Haskell and 14 more | 7 hr |
| Oct 20, 3:15 AM CDT | Frost Advisory | TSA | Adair, Cherokee, Craig, Delaware, Mayes, Nowata and 5 more | 29 hr |
| Oct 20, 7:08 AM CDT | Dense Fog Advisory | TSA | Adair, Cherokee, Craig, Creek, Delaware, Haskell and 12 more | 3 hr |
Nearby
Freeze Warnings in Oklahoma, 2018Freeze Warnings in Arkansas, 2018Every freeze warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.